MAUDE Adverse Event Report: INTERVASCULAR SAS INTERGARD WOVEN; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS INTERGARD WOVEN; VASCULAR POLYESTER GRAFT
Model Number IGW0008-30
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).One retention sample coated on the same day and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).The review of post-marketing historical data indicated that no other similar complaint was reported for the same product family and the same lot number.A video of the surgery was provided by the user, showing evidence of the blood leakage.A review by our corporate medical officer is pending.The investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The customer reported that the graft was bleeding during surgery.He mentioned spots where there was discrete bleeding along the length of the graft.It required the application of surgical sealant (coseal) to try to minimize blood loss.A video is available.
 
Additional Manufacturer Narrative
(4112/213) a video of the surgery was provided by the user, showing evidence of the blood leakage.Below is the assessment of our corporate medical officer: "the complaint describes the use of an intergard woven graft sutured to, what i assume from the video provided, is the subclavian artery for a post-cardiotomy circulatory assistance.The graft was tunneled through the chest wall and connected with the circuit's arterial line with several silk tights.From the video provided, a minimal oozing from the graft can be observed in few very limited areas of the graft.The procedure was completed using the same graft and with the application of a surgical sealant.Intergard woven grafts are not indicated for arterial cannulation during circulatory assistance.The minor graft oozing observed could be due to several causes.The graft manipulation required to tunnel it through the chest and the high flow to which the graft is subjected are among the most important factors.The amount of oozing seen in the video should be considered expected for this type of application." (67) the conducted investigation and testing performed suggest that the product was not defective at the time of manufacturing.(24) please note that, as per the product instructions for use, the use of an intergard woven graft as a conduit for cannulation is not an approved indication.Indeed, intergard woven vascular grafts are indicated for surgical repair, bypass, or replacement of arteries in the treatment of aneurysmal and occlusive disease of the aorta, both thoracic and abdominal, visceral arteries, and proximal peripheral arteries.

Brand Name
INTERGARD WOVEN
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8321275
Report Number1640201-2019-00008
Device Sequence Number1692481
Product Code DSY
UDI-Device Identifier00384401000037
UDI-Public00384401000037
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970843
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2020
Device Model NumberIGW0008-30
Device Catalogue NumberIGW0008-30
Device Lot Number15D23
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;